Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 8, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 6, 2019, 9:45 PM EDT for Nicholas County, Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2019, 9:45 PM EDT (01:45 UTC)
- Expired
- Jun 7, 2019, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 9:50 PM EDT | FLASH FLOOD | 2 E Carlisle, KY | KY 36 CLOSED DUE TO HIGH WATER. |
| Jun 6, 9:50 PM EDT | FLASH FLOOD | 3 Se Carlisle, KY | EAST UNION ROAD CLOSED DUE TO HIGH WATER. |
| Jun 6, 9:50 PM EDT | FLASH FLOOD | Myers, KY | KY 32 CLOSED DUE TO HIGH WATER NEAR MYERS STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774
WGUS53 KLMK 070145
FFWLMK
KYC181-070445-
/O.NEW.KLMK.FF.W.0008.190607T0145Z-190607T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
945 PM EDT Thu Jun 6 2019
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Nicholas County in central Kentucky...
* Until 1245 AM EDT.
* At 944 PM EDT, emergency management reported roadways closed due
to high water east of Carlisle. Up to two inches of rain have
already fallen. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Carlisle, Blue Licks Springs, Weston, Ellisville, Pleasant Valley,
Sprout, East Union, Moorefield and Myers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3833 8385 3821 8400 3823 8402 3832 8413
3843 8400 3838 8392 3836 8391 3837 8391
3836 8389 3835 8390 3835 8388
$$
RASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 7:23 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 6, 7:23 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Louisville KY 723 PM EDT Thu Jun 6 2019 .Short Term...(This evening through Friday) Issued at 325 PM EDT Thu Jun 6 2019 ...Localized Heavy Rainfall A Threat This Afternoon/Evening... Convection has blossomed this afternoon in a moderately unstable airmass. Overall deep layer shear is weak, especially below 500mb so not seeing any organization. The main threat is localized heavy rainfall due to slow storm motion and efficient rainfall rates, although a few of the stronger storms have produced a decent amount of CG lightning and some weaker wind signatures. Can't rule out a few stronger wind gusts if a core is strong enough to produce a wet microburst, but overall not too concerned about that threat. Overall coverage is expected to continue in the scattered to numerous range through late evening, gradually lifting northward as it does so. Expect to see a relative lull in precipitation coverage (although will still keep some low pops) in overnight before another surge in deeper moisture arrives in the pre-dawn and morning hours of Friday ahead of the cutoff low. Will go with pretty high pops (categorical) across southern and central KY tomorrow, with scattered to numerous wording across southern IN and northern KY. We look to maintain what resembles a tall/skinny CAPE profile through tomorrow, in addition to a weak vertical shear profile. All of this will continue to favor slow moving heavy rainfall producers. The stronger storms will be able to produce some lightning, but will keep those probabilities capped in the chance range. Most locations along and south of the Ohio River should expect between .5 and 1.5 inches of rain through tomorrow evening, with locally higher amounts possible. Southern IN looks to see the least amount of coverage through the short term, with amounts generally less than a half an inch. Expect a mild overnight with temps in the upper 60s to around 70 for lows. Highs on Friday should struggle under heavy cloud cover and precipitation. Look for mid to upper 70s and most spots. Any location that breaks out of the clouds for a bit will have the chance to get into the low 80s. .Long Term...(Friday night through Thursday) Issued at 300 PM EDT Thu Jun 6 2019 Friday Night through Sunday... The persistent, and near-stationary, cut-off low will take residence over the Tennessee Valley by Friday evening. Expect to see mostly cloudy conditions due to the close proximity to the low center with more consistent chances of rain showers. Best chances of showers and storms will continue to be during the afternoon/early evening hours each day due to diurnal heating/destabilization. Convection should be able to generate efficient rain producers given that precipitable water values range from 1.70 to 2.00 inches through Sunday evening. Dynamics and kinematics suggest storms should be sub-severe with the main hazards mainly consisting of locally gusty winds and heavy rain. Model soundings continue to indicate relatively light upper level winds, which means that any showers and storms will be slow movers, resulting in increased chances of localized flooding issues. Temperatures will be more consistent as well with morning lows in the mid to upper 60s and afternoon highs in the upper 70s to lower 80s. Monday through Wednesday... Models agree that the cut-off low will begin to become absorbed into the main flow as a cold front approaches from the west. Expect more rain and storm chances throughout Monday ahead of this feature. Drier and more pleasant conditions are in store for Tuesday and Wednesday as high pressure builds in the lower and mid levels. Temperatures will cool down a bit with morning lows in the upper 50s to lower 60s and highs reaching into the upper 70s with dew points in the mid to upper 50s. && .Aviation...(00Z TAF Issuance) Updated at 720 PM EDT Thu Jun 6 2019 Band of convection currently sits just north of BWG and we continue to see storms weaken as they pinwheel northward, barely getting any rain into even SDF or LEX. Main challenge will be trying to time future bands as we see spokes of forcing pivot northward across Kentucky ahead of a stacked upper low moving across Arkansas to near Memphis. For this evening the main issue is whether BWG will see restrictions from thunderstorms and whether any precip can get into SDF or LEX. BWG storms will be an issuance time decision, as the convection could easily be too far north already by then. Will just include VCSH without any restrictions in SDF and LEX as precip is weakening as it pushes north. Plenty of debris clouds will keep fog at bay tonight, and we could turn mixy toward morning as an easterly sfc gradient tightens. Boundary layer remains shallow with trapped moisture, so will take ceilings down to fuel-alternate MVFR. Another spoke of precip will swing north into BWG by mid/late morning, and we'll carry VCTS for embedded thunder initially, then ramp it up to TSRA later in the afternoon. Prevailing MVFR will lift to VFR, and while there is a potential for brief IFR restrictions as it turns more convective in the afternoon, will not mention it yet almost 24 hrs out. Confidence in precip getting into SDF and LEX is lower, so will limit that mention to VCSH for now. Also expect easterly winds to crank up late in the day with gusts near 20 kt. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BJS Long Term...CG Aviation...RAS
Hazardous weather outlook, Jun 6, 3:27 PM EDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 327 PM EDT Thu Jun 6 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 327 PM EDT Thu Jun 6 2019 /227 PM CDT Thu Jun 6 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered to numerous pulse thunderstorms are expected through late this evening. These slow moving storms could produce locally torrential downpours and flooding. Cloud to ground lightning is also a hazard. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periods of showers and thunderstorms are expected Friday through Monday as a slow moving low pressure system moves through the outlook area. Localized heavy rainfall will be the primary weather hazard and repeated rainfall over areas may lead to localized flooding issues combined with slow movement of storms. Some strong thunderstorms are possible during the period, but organized severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall and any instances of flooding to the National Weather Service. BJS/CG
In the hours before
Special weather statement, Jun 6, 5:10 PM EDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
510 PM EDT Thu Jun 6 2019
KYZ045-053-062145-
Nelson-Larue-
510 PM EDT Thu Jun 6 2019
...A STRONG THUNDERSTORM WILL AFFECT LARUE AND WESTERN NELSON
COUNTIES...
At 509 PM EDT, a strong thunderstorm was located near Hodgenville,
moving north at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Hodgenville, New Haven, Lyons, Athertonville, Nelsonville, Blue Gap,
Leafdale and Roanoke.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3756 8576 3772 8569 3773 8568 3774 8568
3779 8566 3772 8554 3753 8567
TIME...MOT...LOC 2109Z 201DEG 18KT 3761 8568
RASLocal storm report, Jun 6, 9:10 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 PM EDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLOOD 1 NNE BOWLING GREEN 36.99N 86.44W
06/06/2019 WARREN KY TRAINED SPOTTER
STREET FLOODING AROUND THE CITY OF BOWLING
GREEN.
&&
JMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:09 PM EDT | Flash Flood Warning | LMK | Adair, Metcalfe | 3 hr |
| Jun 6, 8:46 PM EDT | Areal Flood Advisory | LMK | Warren | 3 hr |
| Jun 6, 9:03 PM EDT | Areal Flood Advisory | LMK | Nicholas | 3 hr |
| Jun 7, 3:19 AM EDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 69 hr |
| Jun 7, 10:09 AM EDT | Areal Flood Advisory | LMK | Adair, Clinton, Cumberland, Russell | 3 hr |
| Jun 7, 10:27 AM EDT | Flash Flood Warning | LMK | Adair, Clinton, Cumberland, Monroe, Russell | 5 hr |
| Jun 7, 12:45 PM EDT | Areal Flood Advisory | LMK | Adair, Casey, Green, Lincoln, Russell, Taylor | 5 hr |
| Jun 7, 3:18 PM EDT | Areal Flood Warning | LMK | Adair, Clinton, Cumberland, Russell | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.